Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 108, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 9, 2021, 1:44 PM CDT for Independence County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2021, 1:44 PM CDT (18:44 UTC)
- Expired
- Jul 9, 2021, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Independence County, AR
The radar
The Little Rock radar (KLZK), 113 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 1:49 PM CDT | HEAVY RAIN 2.26 | Batesville, AR | 2.26 INCHES OF RAIN HAS FALLEN IN 49 MINUTES. OF THAT, 1.13 INCHES FELL IN 20 MINUTES, AND 2.06 FELL IN 44 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WGUS54 KLZK 091844
FFWLZK
ARC063-092045-
/O.NEW.KLZK.FF.W.0108.210709T1844Z-210709T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
144 PM CDT Fri Jul 9 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Independence County in north central Arkansas...
* Until 345 PM CDT.
* At 144 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
one to two inches of rain have fallen at Batesville since 1 PM.
Flash flooding is likely ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Batesville, Newark, Oil Trough, Magness, Moorefield, Salado,
Southside in Independence County, Sulphur Rock, Rosie, Huff,
Desha, Hutchinson, Gainesboro, Locust Grove and Thida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3586 9174 3576 9134 3561 9141 3556 9148
3559 9166 3566 9178 3573 9179
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
571 follow-up statement
530
WGUS74 KLZK 092009
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
309 PM CDT Fri Jul 9 2021
ARC063-092045-
/O.CON.KLZK.FF.W.0108.000000T0000Z-210709T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Independence AR-
309 PM CDT Fri Jul 9 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT THIS
AFTERNOON FOR CENTRAL INDEPENDENCE COUNTY...
At 309 PM CDT, Widespread rain has come to an end across the warned
area but flash flooding may still occur through 345 PM CDT.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Batesville, Newark, Oil Trough, Magness, Moorefield, Salado,
Southside in Independence County, Sulphur Rock, Rosie, Huff,
Desha, Hutchinson, Gainesboro, Locust Grove and Thida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3586 9174 3576 9134 3561 9141 3556 9148
3559 9166 3566 9178 3573 9179
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
67What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 12:12 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 9, 12:12 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1212 PM CDT Fri Jul 9 2021 .AVIATION... Expect VFR conditions to prevail through the period, though by the 15-18Z time frame, clouds will increase at the northern terminals, and lower ceilings will be possible by 10/18Z. Also, while isold precip can't be ruled out north and central, was only confident to include vcts at HRO and BPK this afternoon. && .PREV DISCUSSION...(ISSUED 626 AM CDT Fri Jul 9 2021) AVIATION... Isolated afternoon showers and thunderstorms are possible today but mainly north and east. Southwest winds will increase through the day. VFR conditions will continue. PREV DISCUSSION...(ISSUED 307 AM CDT Fri Jul 9 2021) SHORT TERM...Today Through Saturday Night Upper level high pressure continues to be centered over the Four Corners region with an upper trough over the northeast. The upper trough will move south Saturday. By Saturday night, the upper ridge will move only slightly west and an upper low will move into northern Missouri. The weak cold front has stalled near the Missouri border and will move north today. Surface high pressure over the northeast Gulf of Mexico will provide a southerly flow over Arkansas. Northeast and east sections will have the best chances of isolated to scattered showers and thunderstorms this afternoon. Afternoon showers and thunderstorms will develop again Saturday, and chances will increase Saturday night as the next cold front approaches from the north. Heat indices will again be around 100 degrees in many locations today and Saturday. Near normal temperaturs are expected in the short term with highs in the upper 80s to mid 90s and lows in the lower to mid 70s. LONG TERM...Sunday Through Thursday An upper closed low will be in place across the mid-MS River Valley region at the start of the long term period...with an upper ridge across the SWRN CONUS. Chances for convection will increase for Sun as a cold front approaches the region at the same time. This will result in some organized/widespread SHRA/TSRA across the CWA Sun. This upper low will meander just north of AR into early next week...gradually weakening over time. Even so...some weak disturbances will move SE over the state through Tue...keeping some chances for convection in the forecast. The upper low will then lift NE of the area by Wed...with POPs expected to decrease as a result. Even so...some diurnally driven convection will still be possible through the end of the forecast. Temps will start off below normal for Sun and Mon due to the higher POPs and resulting cloud cover. However...temps will warm back to around normal by the end of the forecast as the chances for convection decrease. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Jul 9, 3:13 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 313 AM CDT Fri Jul 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 313 AM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight No hazardous weather is expected today. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Isolated to scattered showers and thunderstorms will be possible each day through much of the period. The best chances of precipitation will occur during the afternoon through mid evening hours. A cold front will push into the region for Sunday...with better chances for more widespread showers and thunderstorms Sunday into Monday. A few thunderstorms could become severe late Saturday in north Arkansas near the front with large hail and damaging winds the main threats. However...widespread hazardous weather is not expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51/62
In the hours before
Special weather statement, Jul 9, 1:12 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
112 PM CDT Fri Jul 9 2021
ARZ016-025-091915-
Independence AR-Jackson AR-
112 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR INDEPENDENCE AND JACKSON COUNTIES
UNTIL 215 PM CDT...
At 111 PM CDT, Doppler radar was tracking strong thunderstorms from
near Cushman to Oil Trough to Algoa. These storms were nearly
stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Batesville... Newport...
Tuckerman... Diaz...
Newark... Cushman...
Grubbs... Oil Trough...
Jacksonport... Magness...
Moorefield... Algoa...
Salado... McFadden...
Southside in Independence Count...
Sulphur Rock...
Campbell Station... Bethesda...
Beedeville... Amagon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3537 9110 3542 9125 3544 9125 3544 9133
3551 9153 3569 9179 3571 9179 3570 9181
3571 9184 3575 9183 3576 9185 3586 9184
3590 9178 3574 9108 3572 9103 3536 9104
TIME...MOT...LOC 1811Z 270DEG 4KT 3580 9181 3563 9147 3550 9108
57Local storm report, Jul 9, 1:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL HUFF 35.62N 91.61W
07/09/2021 E1.00 INCH INDEPENDENCE AR PUBLIC
PEA TO QUARTER SIZED HAIL WAS FALLING.
&&
EVENT NUMBER LZK2100712
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:16 PM CDT | Special Weather Statement | LZK | Faulkner | 14 min |
| Jul 8, 8:08 PM CDT | Special Weather Statement | LZK | Yell | 22 min |
| Jul 8, 9:23 PM CDT | Special Weather Statement | LZK | Monroe, Prairie | 37 min |
| Jul 9, 1:12 PM CDT | Special Weather Statement | LZK | Independence, Jackson | 63 min |
| Jul 9, 1:19 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 41 min |
| Jul 9, 2:05 PM CDT | Special Weather Statement | LZK | Stone | 40 min |
| Jul 9, 2:42 PM CDT | Special Weather Statement | LZK | Lawrence, Sharp | 33 min |
| Jul 9, 3:20 PM CDT | Special Weather Statement | LZK | Fulton, Lawrence, Randolph, Sharp | 40 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.